Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 154, NWS Milwaukee, WI

September 13, 2005Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 6:29 PM CDT for Washington County, Wisconsin. It was in force for 16 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 6:29 PM CDT (23:29 UTC)
Expired
Sep 13, 2005, 6:45 PM CDT
In force
16 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 6:35 PM CDTTSTM WND DMG2 Ne Jackson, WITREES AND POWER LINES DOWN.
Sep 13, 6:35 PM CDTTSTM WND GST 58Jackson, WIMEASURED AT KETTLE MORAINE LUTHERAN HIGH SCHOOL.
Sep 13, 6:35 PM CDTTSTM WND GST 58Jackson, WIMEASURED AT KETTLE MORRAIN LUTHERAN HIGH SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 5:15 PM CDTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 132329
SVRMKX
WIC131-132345-
/O.NEW.KMKX.SV.W.0154.050913T2329Z-050913T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
629 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 645 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JACKSON...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSON AROUND 635 PM CDT...
  NEWBURG AND WEST BEND AROUND 645 PM CDT...

THESE STORMS WERE PRODUCING DAMAGING WINDS.

LAT...LON 4321 8840 4320 8807 4354 8803 4354 8825

$$

HENTZ
2 follow-up statements
000 
WWUS53 KMKX 132335
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT TUE SEP 13 2005

WIC131-132345-
/O.CON.KMKX.SV.W.0154.000000T0000Z-050913T2345Z/
WASHINGTON WI-
635 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WASHINGTON COUNTY...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR JACKSON...MOVING NORTHEAST 
AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWBURG BY 640 PM CDT
  6 MILES SOUTHEAST OF FILLMORE AND 9 MILES SOUTHEAST OF BOLTONVILLE
  BY 645 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4321 8840 4320 8807 4354 8803 4354 8825

$$
COLLAR
000 
WWUS53 KMKX 132345
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT TUE SEP 13 2005

WIC131-132354-
/O.EXP.KMKX.SV.W.0154.000000T0000Z-050913T2345Z/
WASHINGTON WI-
645 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY HAS 
EXPIRED..

THE STORM THAT PROMPTED THE WARNING FOR WASHINGTON COUNTY HAS EXITED 
THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE AT 645 
PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4321 8840 4320 8807 4354 8803 4354 8825

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 13, 3:00 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT TUE SEP 13 2005

.DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON
QUIET WEATHER THROUGH FRIDAY.

IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH
PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE
AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR
QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY
INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT.  PROGS ALL END
PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE
PAST 2 DAYS.

IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING
SURFACE HIGH OVER STATE WEDNESDAY.  THEN AS CENTER OF HIGH SLIDES
EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST
SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF
MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY
ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET
THROUGH FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER
60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE.
THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EVENING.

LMZ643>646-665-141000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE
HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO
EAST BY MID TO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY.  IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE.

ZAJDEL

In the hours before

Local storm report, Sep 13, 6:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     WAUKESHA                43.01N 88.24W
09/13/2005  58 MPH           WAUKESHA           WI   AWOS

&&

GDAVIS
Local storm report, Sep 13, 6:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     PEWAUKEE                43.09N 88.25W
09/13/2005  75 MPH           WAUKESHA           WI   PUBLIC

            ESTIMATED FROM PUBLIC. 8 INCH DIAMETER TREE LIMBS DOWN.

&&

GDAVIS
Local storm report, Sep 13, 6:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 SE KEWASKUM           43.50N 88.20W
09/13/2005                   WASHINGTON         WI   LAW ENFORCEMENT

            TREES DOWN

&&

GDAVIS
Local storm report, Sep 13, 6:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     BROOKFIELD              43.06N 88.12W
09/13/2005  80 MPH           WAUKESHA           WI   TRAINED SPOTTER

            PILGRIM ROAD AND NORTH AVENUE - MULTIPLE TREE LIMBS DOWN.
            ESTIMATED WIND GUST AROUND 80 MPH.

&&

GDAVIS
Local storm report, Sep 13, 6:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     MILWAUKEE               43.06N 87.97W
09/13/2005  55 MPH           MILWAUKEE          WI   TRAINED SPOTTER

            20TH AND COLLEGE AVE. ESTIMATED WIND GUST.

&&

GDAVIS
Local storm report, Sep 13, 6:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     MILWAUKEE               43.06N 87.97W
09/13/2005  60 MPH           MILWAUKEE          WI   TRAINED SPOTTER

            MEASURED WIND GUST AT UW-MILWAUKEE CAMPUS

&&

GDAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:50 PM CDTSevere Thunderstorm WarningMKXMarquette32 min
Sep 13, 4:52 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
Sep 13, 4:59 PM CDTSevere Thunderstorm WarningMKXGreen Lake40 min
Sep 13, 5:05 PM CDTSevere Thunderstorm WarningMKXRock, Walworth48 min
Sep 13, 5:12 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac63 min
Sep 13, 5:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha63 min
Sep 13, 5:28 PM CDTSpecial Marine WarningMKX2 hr
Sep 13, 5:34 PM CDTSevere Thunderstorm WarningMKXSheboygan, Washington56 min
Sep 13, 5:52 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee53 min
Sep 13, 6:31 PM CDTSevere Thunderstorm WarningMKXSheboygan29 min
Sep 13, 6:42 PM CDTSevere Thunderstorm WarningMKXOzaukee24 min
Sep 13, 6:54 PM CDTSevere Thunderstorm WarningMKXSheboygan28 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.